Alert archive / Louisiana / Small Craft Advisories in 2016
Small Craft Advisory 52, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Dec 5, 2016, 3:51 AM CST. It took effect at Dec 5, 2016, 12:00 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2016, 3:51 AM CST (09:51 UTC)
- In effect from
- Dec 5, 2016, 12:00 PM CST
- Expired
- Dec 6, 2016, 12:00 PM CST
- In force
- 24 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
525 WHUS74 KLIX 050951 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 351 AM CST MON DEC 5 2016 ...HAZARDOUS MARINE CONDITIONS TO DEVELOP... .A DEVELOPING SURFACE LOCATED OVER THE FAR WESTERN GULF OF MEXICO WILL MOVE NORTHEASTWARD TOWARDS SW LOUISIANA AND CENTRAL MISSISSIPPI. A FRONTAL BOUNDARY APPENDANT TO THE LOW WILL SWING THROUGH THE COASTAL WATERS THIS EVENING AND OVERNIGHT. WINDS WILL ABRUPTLY SHIFT TO THE WEST AND INCREASE WHICH WILL LEAD TO SMALL CRAFT CONDITIONS. GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-051800- /O.NEW.KLIX.SC.Y.0052.161206T0300Z-161206T1500Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM- 351 AM CST MON DEC 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST TUESDAY. * WINDS...WEST 20 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...3 TO 6 FEET IN TIDAL LAKES AND SOUNDS. 5 TO 8 FEET IN OFFSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
754 WHUS74 KLIX 051530 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 930 AM CST MON DEC 5 2016 ...HAZARDOUS MARINE CONDITIONS TO DEVELOP... .A DEVELOPING SURFACE LOCATED OVER THE FAR WESTERN GULF OF MEXICO WILL MOVE NORTHEASTWARD TOWARDS SW LOUISIANA AND CENTRAL MISSISSIPPI. A FRONTAL BOUNDARY APPENDANT TO THE LOW WILL SWING THROUGH THE COASTAL WATERS THIS EVENING AND OVERNIGHT. WINDS WILL ABRUPTLY SHIFT TO THE WEST AND INCREASE WHICH WILL LEAD TO SMALL CRAFT CONDITIONS. GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-052330- /O.CON.KLIX.SC.Y.0052.161206T0300Z-161206T1500Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM- 930 AM CST MON DEC 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST TUESDAY... * WINDS...WEST 20 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...3 TO 6 FEET IN TIDAL LAKES AND SOUNDS. 5 TO 8 FEET IN OFFSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 32
540 WHUS74 KLIX 051747 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1147 AM CST MON DEC 5 2016 ...SMALL CRAFT ADVISORY IS NOW IN EFFECT THROUGH TUESDAY MORNING... .A DEVELOPING SURFACE LOCATED OVER THE WESTERN GULF OF MEXICO WILL MOVE NORTHEASTWARD TOWARDS SW LOUISIANA AND CENTRAL MISSISSIPPI. A FRONTAL BOUNDARY APPENDANT TO THE LOW WILL SWING THROUGH THE COASTAL WATERS THIS EVENING AND OVERNIGHT. SOUTH WINDS WILL BE MODERATE TO STRONG AS THE LOW APPROACHES...FOLLOWED BY AN ABRUPT SHIFT TO THE WEST. GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-060200- /O.EXT.KLIX.SC.Y.0052.161205T1800Z-161206T1500Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM- 1147 AM CST MON DEC 5 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST TUESDAY... * WINDS...SOUTH WINDS 20 KNOTS WITH OCCASIONAL GUSTS 35 TO 45 KNOTS DUE TO WIDESPREAD THUNDERSTORMS...SHIFTING WEST 20 TO 25 KNOTS WITH HIGHER GUSTS THIS EVENING. * WAVES/SEAS...2 FEET THIS AFTERNOON BUILDING TO 3 TO 5 FEET IN TIDAL LAKES AND SOUNDS THIS EVENING. 5 TO 8 FEET IN OFFSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 24/RR
741 WHUS74 KLIX 052124 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 324 PM CST MON DEC 5 2016 ...SMALL CRAFT ADVISORY IS NOW IN EFFECT THROUGH TUESDAY MORNING... .A DEVELOPING SURFACE LOCATED OVER THE WESTERN GULF OF MEXICO WILL MOVE NORTHEASTWARD TOWARDS SW LOUISIANA AND CENTRAL MISSISSIPPI. A FRONTAL BOUNDARY APPENDANT TO THE LOW WILL SWING THROUGH THE COASTAL WATERS THIS EVENING AND OVERNIGHT. SOUTH WINDS WILL BE MODERATE TO STRONG AS THE LOW APPROACHES...FOLLOWED BY AN ABRUPT SHIFT TO THE WEST. GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-060530- /O.CON.KLIX.SC.Y.0052.000000T0000Z-161206T1500Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM- 324 PM CST MON DEC 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... * WINDS...SOUTH WINDS 20 KNOTS WITH OCCASIONAL GUSTS 35 KNOTS DUE TO WIDESPREAD THUNDERSTORMS...SHIFTING WEST 20 TO 25 KNOTS WITH HIGHER GUSTS THIS EVENING AND OVERNIGHT. * WAVES/SEAS...2 FEET THIS AFTERNOON BUILDING TO 3 TO 5 FEET IN TIDAL LAKES AND SOUNDS THIS EVENING. 5 TO 8 FEET IN OFFSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 24/RR
195 WHUS74 KLIX 060336 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 936 PM CST MON DEC 5 2016 ...SMALL CRAFT ADVISORY IS NOW IN EFFECT THROUGH TUESDAY MORNING... .A COLD FRONT WILL PUSH THROUGH THE COASTAL WATERS TONIGHT. HAZARDOUS WINDS AND SEAS WILL DEVELOP IN ITS WAKE. GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-061145- /O.CON.KLIX.SC.Y.0052.000000T0000Z-161206T1500Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM- 936 PM CST MON DEC 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... * WINDS...SHIFTING TO THE WEST AND INCREASING TO 20 TO 25 KNOTS WITH HIGHER GUSTS OVERNIGHT. * WAVES/SEAS...BUILDING TO 3 TO 5 FEET IN TIDAL LAKES AND SOUNDS...AND 5 TO 8 FEET IN OFFSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
246 WHUS74 KLIX 061006 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 406 AM CST TUE DEC 6 2016 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS MORNING... .STRONG WESTERLY WINDS WILL CONTINUE THROUGH THIS MORNING AS HIGH PRESSURE SETTLES INTO THE AREA. GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-061800- /O.EXT.KLIX.SC.Y.0052.000000T0000Z-161206T1800Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM- 406 AM CST TUE DEC 6 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WINDS...WEST 20 TO 30 KNOTS WITH HIGHER GUSTS DURING THE MORNING. * WAVES/SEAS...5 FEET IN TIDAL LAKES AND SOUNDS...AND 8 TO 10 FEET IN OFFSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
781 WHUS74 KLIX 061452 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 852 AM CST TUE DEC 6 2016 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS MORNING... .STRONG WESTERLY WINDS WILL CONTINUE THROUGH THIS MORNING AS HIGH PRESSURE SETTLES INTO THE AREA. GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-061800- /O.CON.KLIX.SC.Y.0052.000000T0000Z-161206T1800Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM- 852 AM CST TUE DEC 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...WEST 20 TO 30 KNOTS WITH HIGHER GUSTS DURING THE MORNING. * WAVES/SEAS...5 FEET IN TIDAL LAKES AND SOUNDS...AND 8 TO 10 FEET IN OFFSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Dec 5, 12:02 AM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Dec 5, 12:02 AM CST, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1202 AM CST Mon Dec 5 2016
.UPDATE...
The anticipated lull in rain coverage has occurred as an upper
level impulse exits the region. Another in a series of impulses in
advance of the main upper level shortwave trough will likely cause
increased isentropic lift and renewed rain coverage and possibly
isolated thunderstorms later on tonight or early Monday morning.
Lowered the rain chances slightly, but not to the degree of
current low coverage on radar. The anticipated severe thunderstorm
and heavy rainfall potential for Monday afternoon and evening
still looks about the same given initial analysis of 00z model
data. Will have more details on the full early morning forecast
discussion and the soon to be released SPC Day One Convective
Outlook. 22/TD
&&
.AVIATION...
The LIFR CIGS early this evening scattered out leaving VFR
conditions in place for many airports in recent hours. It is
anticipated that IFR/LIFR will once again become widespread
overnight into Monday until the warm front lifts north allowing
for warmer temperatures and somewhat higher CIGS. The current lull
in rain will likely end as another round of rain develops late
tonight and early Monday. SHRA/TSRA may produce heavier rainfall
and possibly strong wind gusts Monday afternoon and evening, and
later TAF issuances will better time these threats. 22/TD
&&
.PREV DISCUSSION... /issued 614 PM CST Sun Dec 4 2016/
UPDATE...
Area radars indicated widespread rain with an occasional isolated
thunderstorm across the forecast area. Went ahead and raised the
rain chance to 100 percent tonight in most areas, although there
may be a break for a portion of the night. More persistent
moderate to heavy rainfall in some areas could result in heavy
ponding of water resulting in minor street flooding, however more
significant flooding is not expected. With the exception of some
hourly temperature and dewpoint/relative humidity updates tonight,
the rest of the forecast looked on track. 22/TD
AVIATION...
Although some recent lower stratus decks scattered out over some
airports over the last hour leaving VFR conditions, it is still
anticipated that IFR to mostly LIFR conditions and rainy/misty
conditions will prevail the next 24 hours. 22/TD
PREV DISCUSSION... /issued 407 PM CST Sun Dec 4 2016/
SHORT TERM...
Between surface low systems at this time as a weak low moved
through this morning and now awaiting genesis of next low pressure
system in response to upper level dynamics moving out of western
Mexico. An active weather period is expected monday with the low
deepening upon approach from the west gulf into central Louisiana,
placing much of the CWA in the warm sector of sorts, though stable
marine layer influences may maintain mostly elevated convection
above a stable inversion layer for quite some time. The convection
may flush out to a surface base closer to the coast where marine
supercells may be capable of producing tornadic waterspouts that
threaten near coastal areas Monday afternoon and early evening.
Otherwise, primary threat modes would be damaging wind gusts that
can penetrate to the surface along with some hail in cold pool
from elevated convective processes. Timing of best opportunity
still appears to be between 3 pm and 9 pm from west to east.
Meanwhile, heavy rain threat still seems plausible given
orientation of deep tropical fetch from the Pacific at jet level
and increased jet support and omega from approaching system. At
this time, areal average rainfall between 2 and 4 inches should be
the norm over Acadiana and the Atchafalaya Basin area, with lesser
totals likely farther east through midnight Monday night.
Tuesday should be a relatively lull period between fronts with
temperatures recovering a bit under partly cloudy and drier skies.
LONG TERM...
Winter temperatures are expected to arrive with a couple of
frontal passages in relatively rapid progression Wednesday and
Thursday. Some light to moderate freeze conditions may result for
Friday morning and Saturday morning in the interior sections away
from maritime influences. Models still indicate some pre-frontal
convection along the immediate frontal zone Wednesday, but the
subsequent surge should be dry passage Thursday. High pressure
moderates rather quickly over the weekend with return flow and
moisture return by late Saturday into Sunday. 24/RR
AVIATION...
Most terminals currently reporting IFR to LIFR ceilings, with the
exception of KGPT and KNEW, and KNEW was a recent improvement.
Terminals are mainly already in the cooler air to the north of a
boundary along the Louisiana coast. Expect that terminals will have
MVFR conditions at best, and more likely IFR to LIFR overnight and
Monday morning. The threat of thunder is non-zero overnight, but
probabilities not high enough to mention in the terminals until late
morning on Monday. 35
MARINE...
Winds and seas are expected to begin responding to cyclogenesis in
the west gulf later tonight as the strong upper cut-off low
ejects from the Baja California area. There may be a brief lull in
winds tuesday before a surge of modified arctic air pushes off the
coast Wednesday, then becoming re-enforced by a fresh canadian
high pressure area thursday. This will bring high end small craft
advisory conditions with frequent gale force gusts along with high
seas for much of the day thursday and thursday night before
settling friday. 24/RR
DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Monitoring convective and heavy rainfall trends through
Monday night.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
tropical events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 51 66 52 64 / 100 90 70 10
BTR 54 67 53 66 / 100 90 60 10
ASD 55 69 54 67 / 100 80 70 10
MSY 60 69 57 66 / 100 80 70 10
GPT 58 68 57 67 / 100 80 70 10
PQL 57 66 57 68 / 100 80 70 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Dec 4, 6:06 PM CST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 606 PM CST SUN DEC 4 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-051215- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 606 PM CST SUN DEC 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT PERSISTENT RAINFALL TONIGHT...WITH PERIODIC HEAVY RAINFALL RATES...MAY RESULT IN LOCALIZED STREET FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. AN APPROACHING STORM SYSTEM WILL BRING A MARGINAL TO SLIGHT CHANCE OF SEVERE WEATHER MONDAY AFTERNOON AND MONDAY EVENING. ANY STORMS THAT DO BECOME SEVERE MAY CONTAIN DAMAGING WINDS AND ISOLATED TORNADOES. CONDITIONS MAY BECOME HAZARDOUS TO SMALL CRAFT OVER THE MARINE AREA LATE MONDAY NIGHT INTO TUESDAY MORNING. ANOTHER COLD FRONT IS EXPECTED TO PUSH THROUGH EARLY THURSDAY. PASSAGE OF THIS FRONT WILL LIKELY YIELD HAZARDOUS WINDS AND WAVES FOR SMALL CRAFT ON THE TIDAL LAKES...SOUNDS AND COASTAL WATERS THURSDAY THROUGH FRIDAY MORNING. IN ADDITION...SUB-FREEZING TEMPERATURES ARE EXPECTED ACROSS SOUTH MISSISSIPPI AND EAST CENTRAL TO SOUTH CENTRAL LOUISIANA FRIDAY AND SATURDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT AGENCIES AND STORM SPOTTERS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS FOR POTENTIAL SEVERE WEATHER MONDAY AFTERNOON AND EVENING. TD
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 10:10 AM CST | Special Weather Statement | LIX | Saint John the Baptist | 35 min |
| Dec 5, 10:14 AM CST | Special Marine Warning | LIX | 61 min | |
| Dec 5, 11:27 AM CST | Special Marine Warning | LIX | 48 min | |
| Dec 5, 11:47 AM CST | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, Iberville | 58 min |
| Dec 5, 12:42 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 33 min |
| Dec 5, 12:58 PM CST | Special Marine Warning | LIX | 2 hr | |
| Dec 5, 2:02 PM CST | Special Marine Warning | LIX | 88 min | |
| Dec 5, 4:42 PM CST | Special Weather Statement | LIX | Saint John the Baptist | 33 min |
| Dec 5, 11:33 AM CST | Special Weather Statement | LIX | Pearl River | 57 min |
| Dec 5, 11:58 AM CST | Special Weather Statement | LIX | Pearl River | 47 min |
| Dec 5, 12:22 PM CST | Special Weather Statement | LIX | Hancock | 53 min |
| Dec 5, 12:24 PM CST | Special Weather Statement | LIX | Hancock | 66 min |
Nearby
Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.